Alabama, 2019Damaging Winds in Alabama, April 18, 2019
April 18, 2019 · NWS MOB · 14 events in 6 counties and zones
A line of thunderstorms along a strong cold front moved across the area. The storms produced high winds which caused damage across southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $111,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms along a strong cold front moved across the area. The storms produced high winds which caused damage across southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 18, 3:22 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 18, 3:22 PM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
422 PM CDT Thu Apr 18 2019
.NEAR TERM /Now Through Friday/...Stay weather aware tonight.
Upper air analysis shows a lead mid to upper level impulse of
energy ejecting northeast over the upper TX coast and up across
Louisiana. This has created an area of high level diffluence
supporting a continued enhancement of convection and concentrated
lightning upstream. Satellite imagery shows a MCS spreading
eastward across the Lower MS Delta to off the LA coast. The pre-
storm environment will continue to show destabilization thru the
course of the day into the evening with the slow eastward
migration of a well defined 1000-850 mb theta-e moisture axis and
warm sector. At same time, the low level wind profiles strengthen
markedly with 850mb south to southwest flow increasing to 50 to
60 kts between late afternoon and continuing east tonight. 0-6km
Bulk Shear values to increase to as high as ~60 knots favoring an
increased severe weather potential. An assessment of wet bulb zero
heights are fairly high which would mitigate occurrence of large
hail. Thus, the highest confidence of threats continue to be
concentrated on damaging straight line winds in excess of 70 mph
as higher momentum air mixes to the surface in rear flank
downdrafts with the passage of any bowing convective line
segments. The latest probabilities for damaging winds from the
storm prediction center is a healthy 45% and focused over interior
southeast MS and interior southwest AL tonight. A 30% probability
for damaging winds is outlooked elsewhere. There is also a risk
for tornadoes as these appear to be more probable in any discrete
cells that form out ahead of the main line. A few strong tornadoes
cannot be ruled out. No changes made to Day 1 severe weather
threat which is maintained at enhanced area-wide. The high
resolution convection allowing models (CAM's) still show some
divergence on timing and evolution of convective mode.
Initializing convective trends upstream with the CAMs suggest lead
area of storms moving in over southeast MS by the close of the
afternoon with some momentary weakening. By tonight a more
organized area of storms is progged to move across with better
dynamics in place. Widespread rainfall amounts between one to two
inches are favored, with higher amounts possible as the passage of
the strongest storms will likely contain heavy rain rates causing
potential of flooding in poorly drained lower lying and urban
areas. A limited flooding threat is maintained.
Wind advisory continues area-wide through late tonight. High risk
of dangerous to potentially deadly rip currents and high surf
continues along the beaches.
Friday, A frontal boundary will be east of the area while axis of
large upper low pivots eastward over the TN River Valley. Plenty
of clouds are forecast to wrap around this feature and remain in
place thru the day. With northwest flow and clouds, daytime highs
lower. Coolest numbers are expected over the interior where highs
look to hover in the lower 60s. A small PoP continues on Friday
with upper system close by. /10
.SHORT TERM /Friday night Through Sunday night/...Skies will
gradually clear Friday night as the upper low moves to the north
and east. A northwest flow aloft will prevail through the weekend
with a cooler and drier airmass moving into the area through
Sunday night. /13
.LONG TERM /Monday Through Thursday/...Temperatures will modify
back into the upper 70s and low 80s Monday into Tuesday as upper
ridging builds over the area. Moisture levels begin to increase on
Wednesday into Thursday as a cold front approaches the area. This
will bring increasing chances of rain to the area late in the
period. /13
&&
.MARINE...Main impacts over the coastal waters in the near term
will be the passage of strong to locally severe storms tonight with
perhaps a few tornadoes ahead of an eastward moving cold front.
Front makes passage late tonight and brings a moderate to strong
west to northwest flow. Frequent wind gusts to gale force likely
thru late tonight over the open Gulf waters. A gale warning is now
in place for this. Elsewhere, small craft advisories look to hold in
place for some time, with criteria now looking to be met well into
Saturday. Marine conditions improve by late in the weekend into the
first of next week as surface high pressure moves east over the
area. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 57 66 46 71 47 76 52 79 / 100 30 20 0 0 0 0 0
Pensacola 59 67 50 70 51 73 56 77 / 90 30 20 0 0 0 0 0
Destin 62 67 52 69 53 72 58 75 / 100 30 20 0 0 0 0 0
Evergreen 57 64 44 69 44 79 50 82 / 100 30 20 0 0 0 0 0
Waynesboro 52 62 43 68 43 77 48 81 / 100 30 20 0 0 0 0 0
Camden 55 61 44 68 44 78 50 82 / 100 30 20 0 0 0 0 0
Crestview 58 68 45 70 43 77 49 81 / 100 30 20 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 3 AM CDT Friday for ALZ051>060-261>266.
High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until 6 PM CDT Friday for ALZ265-266.
FL...Wind Advisory until 3 AM CDT Friday for FLZ201>206.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until 6 PM CDT Friday for FLZ202-204-206.
MS...Wind Advisory until 3 AM CDT Friday for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ650-655-
670-675.
Small Craft Advisory from 4 AM Friday to 11 PM CDT Saturday for
GMZ650-655-670-675.
Gale Warning from 7 PM this evening to 4 AM CDT Friday for
GMZ650-655-670-675.
Small Craft Advisory until 10 AM CDT Saturday for GMZ630>636.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 18, 1:58 PM CST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
258 PM CDT Thu Apr 18 2019
ALZ265-266-FLZ202-204-206-192000-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
258 PM CDT Thu Apr 18 2019
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CDT
FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...
This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Rip Current Risk.
Wind Advisory.
High Surf Advisory.
Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. A few
tornadoes could be strong. Locally heavy rain may lead to some
instances of flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Surf Advisory.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed tonight.
ALZ051>060-261>264-FLZ201-203-205-192000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
258 PM CDT Thu Apr 18 2019
...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY...
This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and northwest Florida.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Wind Advisory.
Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. A few
tornadoes could be strong. Locally heavy rain may lead to some
instances of flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed tonight.
MSZ067-075-076-078-079-192000-
Wayne-Perry-Greene-Stone-George-
258 PM CDT Thu Apr 18 2019
...TORNADO WATCH 83 IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY...
This Hazardous Weather Outlook is for southeast Mississippi.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Tornado Watch.
Wind Advisory.
in addition to severe storms tonight, locally heavy rain may lead to
some instances of flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed tonight.
GMZ630>634-636-192000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Eastern Choctawhatchee Bay-
258 PM CDT Thu Apr 18 2019
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. Locally
heavy rain likely to reduce visibility to below a mile at times.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
GMZ650-655-670-675-192000-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
258 PM CDT Thu Apr 18 2019
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 11 PM CDT
SATURDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
Gale Warning.
Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. Locally
heavy rain likely to reduce visibility to below a mile at times.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
GMZ635-192000-
Western Choctawhatchee Bay-
258 PM CDT Thu Apr 18 2019
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT SATURDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. Locally
heavy rain likely to reduce visibility to below a mile at times.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
In the hours before
Local storm report, Apr 18, 4:34 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
534 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG RUNNELSTOWN 31.38N 89.11W
04/18/2019 PERRY MS EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES REPORTED DOWN
IN RUNNELSTOWN. ALSO MULTIPLE TREES ON A
HOME AND A BARN DAMAGED. TIME ESTIMATED BY
RADAR.
&&
BBThunderstorm Wind, Washington
- When
- April 18, 5:54 PM CST to 5:56 PM CST
- Where
- Washington County, 4 mi SSE of Topton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.227, -88.124
High winds from a thunderstorm downed a few trees on Ruffin Odom Road. There was also damage to a tin roof of an outdoor building.
Thunderstorm Wind, Mobile
- When
- April 18, 6:00 PM CST to 6:02 PM CST
- Where
- Mobile County, Mobile Bates Fld
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.680, -88.230
High winds downed a tree causing damage to the awning of a home.
Thunderstorm Wind, Mobile
- When
- April 18, 6:00 PM CST to 6:02 PM CST
- Where
- Mobile County, 1.77 mi ENE of (Mob)mobile Bates Fl
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.688, -88.202
High winds downed trees in and around Providence Estates.
Thunderstorm Wind, Clarke
- When
- April 18, 6:00 PM CST to 6:02 PM CST
- Where
- Clarke County, 5 mi ESE of Coffeeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.722, -88.021
High winds downed a tree near Highway 84 and Winn Road.
Thunderstorm Wind, Mobile
- When
- April 18, 6:05 PM CST to 6:07 PM CST
- Where
- Mobile County, 1.83 mi WNW of Cottage Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 30.662, -88.178
High winds downed several large trees along Westbury Drive and downed a tree on a home on Cottage Hill Road and another home on Longleaf Road.
Thunderstorm Wind, Mobile
- When
- April 18, 6:10 PM CST to 6:12 PM CST
- Where
- Mobile County, Spring Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 30.700, -88.150
High winds downed a large tree, blocking the roadway at Old Shell and McGregor Ave.
Thunderstorm Wind, Mobile
- When
- April 18, 6:11 PM CST to 6:13 PM CST
- Where
- Mobile County, 2.12 mi SE of Spring Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.676, -88.127
High winds damaged an awning near Halls Motorsports storage building.
Thunderstorm Wind, Mobile
- When
- April 18, 6:15 PM CST to 6:17 PM CST
- Where
- Mobile County, 0.62 mi W of Cottage Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 30.650, -88.160
High winds downed multiple trees on residences.
Thunderstorm Wind, Mobile
- When
- April 18, 6:22 PM CST
- Where
- Mobile County, 2.12 mi SE of Spring Hill
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 30.676, -88.127
Thunderstorm Wind, Baldwin
- When
- April 18, 6:36 PM CST to 6:38 PM CST
- Where
- Baldwin County, Stockton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 31.000, -87.850
Thunderstorm Wind, Baldwin
- When
- April 18, 6:59 PM CST to 7:01 PM CST
- Where
- Baldwin County, 3 mi SE of Douglasville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.839, -87.764
High winds downed trees in the Pine Grove community.
Thunderstorm Wind, Conecuh
- When
- April 18, 7:06 PM CST to 7:08 PM CST
- Where
- Conecuh County, 2 mi N of Repton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.429, -87.250
High winds downed a tree on a road between CR 5 and CR 7.
Thunderstorm Wind, Baldwin
- When
- April 18, 7:33 PM CST to 7:35 PM CST
- Where
- Baldwin County, Seminole
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.520, -87.480
High winds downed power lines near Seminole.
Thunderstorm Wind, Butler
- When
- April 18, 8:01 PM CST to 8:03 PM CST
- Where
- Butler County, Greenville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.830, -86.630
High winds downed multiple trees in and around Greenville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 18, 20191 death · $23 million · EF2 · 153 events
- Damaging Wind and Strong Wind in Mississippi, April 18, 20191 death · $20,000 · 52 kt wind · 2 events
- Flood in Wisconsin, April 18 to 29, 20191 death · 1 injured · 1 event
- Hail and Lightning Strike in Illinois, April 18, 20191 death · 1.25 in hail · 3 events
- Rip Current in California, April 18, 20191 death · 1 event
- Strong Wind in Texas, April 18, 20191 death · 1 event
- Flash Flooding and Hail in Louisiana, April 18 to 19, 201910 injured · $5,000 · 50 kt wind · 9 events
- Flooding in North Dakota, April 18 to 22, 2019$150,000 · 3 events
- Flash Flood in Wisconsin, April 18, 2019$100,000 · 1 event
- Damaging Winds in Texas, April 18, 2019$47,000 · 54 kt wind · 8 events
- Damaging Winds in Mississippi, April 18, 2019$42,000 · 61 kt wind · 4 events
- Damaging Winds in Alabama, April 18, 201950 kt wind · 31 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819765, 819766, 819767, 819768, 819769, 819901, 819902, 819903, 819904, 820245, 820246, 820247, 820248, 820396.